Georgia, 2006

Funnel Cloud in Georgia, June 13, 2006

June 13, 2006 · NWS JAX · 1 event in 1 county or zone

A couple of funnel cloud reports were relayed near Hazelhurst.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A couple of funnel cloud reports were relayed near Hazelhurst.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 13, 1:30 PM EST, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 13, 1:30 PM EST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT TUE JUN 13 2006

.SHORT TERM...RAIN BANDS ARE SWEEPING ACROSS THE AREA AND ARE
BECOMING A LITTLE STRONGER IN THE ERN PORTION OF NE FL WHERE A
FEW BREAKS IN THE CLOUDS HAVE PROVIDED MINIMAL HEATING. KJAX VAD
WIND PROFILE SHOWS SOUTHERLY WINDS ALL LEVELS. THUS EXPECT HEAVY
RAINS AND GUSTY WINDS IN THIS AREA. TORNADOES ARE STILL POSSIBLE
WITH STRONG SPEED SHEAR ESPECIALLY ALONG COASTAL SE GA.

HAVE MADE FEW CHANGES TO THE FORECAST THROUGH FRIDAY NIGHT AND
MOSTLY BLENDED THE LATEST GFS WITH PREVIOUS PACKAGE. WEDNESDAY...
MOIST SWLY FLOW WILL FEED INTO WHATS LEFT OF ALBERTO AND COULD
SEE SCATTERED STORMS ACROSS THE AREA. LIGHT WEST WINDS ON THURSDAY
WILL FOCUS SCT STORMS ALONG ERN HALF FL PENINSULA WHERE TEMPS WILL
REACH MID 90S. CHANGES OCCUR ON FRIDAY WHEN HIGH PRESSURE MOVES TO
ERN SEABOARD SHIFTING WINDS TO ONSHORE AND LOWERING MAX TEMPS A
FEW DEGREES IN COASTAL COUNTIES.

.LONG TERM...RIDGE EXPECTED TO REMAIN NORTH OF AREA PROVIDING
ONSHORE FLOW WITH MAX TEMPS AOB CLIMO ALONG EAST COAST AND AOA
CLIMO INLAND. HIGH PRESSURE ALOFT IS EXPECTED TO BE OVER THE
SOUTHEAST AND WILL LIMIT AFTN/EVNG THUNDERSTORMS TO LOW CHANCE.

&&

.MARINE...WINDS GUSTING OVER THE COASTAL WATERS ESPECIALLY WITH
PASSING CONVECTIVE BANDS. SAUF1 RECENTLY HAD A GUST TO 42 KNOTS.
OTHERWISE SUSTAINED WINDS GENERALLY RUNNING 20 TO 25 KNOTS. AS
ALBERTO CONTINUES TO MOVE NORTHEAST WINDS WILL REMAIN GUSTY AND SEAS
WILL CONTINUE TO INCREASE ESPECIALLY OVER THE GEORGIA WATERS WHERE
THE FETCH IS LONGEST. WILL HOLD AFTN COASTAL UNTIL AFTER THE NEXT
PACKAGE FROM NHC TO ACCOUNT FOR ANY CHANGES IN WARNINGS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  70  89  71  93 /  80  50  20  20
SSI  73  88  74  90 /  70  50  40  20
JAX  72  89  71  92 /  60  40  40  30
SGJ  73  89  72  89 /  60  40  40  30
GNV  72  88  70  91 /  60  40  30  30
OCF  73  88  71  91 /  60  30  20  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...INLAND TROPICAL STORM WARNING UNTIL 4 AM WEDNESDAY FOR THE
     FOLLOWING ZONES: DUVAL...FLAGLER...NASSAU...AND ST JOHNS.

     TROPICAL STORM WARNING UNTIL 10 PM MONDAY FOR THE FOLLOWING
     ZONES: DUVAL...FLAGLER...NASSAU...AND ST JOHNS.

     INLAND TROPICAL STORM WARNING UNTIL MIDNIGHT WEDNESDAY FOR THE
     FOLLOWING ZONES: ALACHUA...BAKER...BRADFORD...CLAY...
     COLUMBIA...GILCHRIST...HAMILTON...MARION...PUTNAM...
     SUWANNEE...AND UNION.

GA...INLAND TROPICAL STORM WARNING UNTIL MIDNIGHT WEDNESDAY FOR THE
     FOLLOWING ZONES: APPLING...ATKINSON...BACON...BRANTLEY...
     CHARLTON...CLINCH...COFFEE...ECHOLS...JEFF DAVIS...PIERCE...
     WARE...AND WAYNE.

     INLAND TROPICAL STORM WARNING UNTIL 4 AM WEDNESDAY FOR THE
     FOLLOWING ZONES: COASTAL CAMDEN...COASTAL GLYNN...INLAND
     CAMDEN...AND INLAND GLYNN.

     TROPICAL STORM WARNING UNTIL 10 PM MONDAY FOR THE FOLLOWING
     ZONES: COASTAL CAMDEN...COASTAL GLYNN...INLAND CAMDEN...AND
     INLAND GLYNN.

AM...TROPICAL STORM WARNING UNTIL 10 PM MONDAY FOR THE FOLLOWING
     ZONES: ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60
     NM OFFSHORE...ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT
     20 NM...FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
     OFFSHORE...FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM...
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE...
     AND ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM.

&&

PUBLIC...TRABERT
MARINE/FIRE WX...CAMP
Hazardous weather outlook, Jun 13, 1:28 PM EST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
228 PM EDT TUE JUN 13 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-141000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
228 PM EDT TUE JUN 13 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...TROPICAL STORM WARNING IN EFFECT ALONG THE ATLANTIC COASTAL
COUNTIES AND ADJACENT COASTAL WATERS...
...INLAND TROPICAL STORM WARNING IN EFFECT FOR ALL OF SOUTHEAST
GEORGIA AND ALL OF NORTHEAST FLORIDA...

TROPICAL STORM ALBERTO WILL IMPACT THE FORECAST AREA WITH HEAVY
RAIN BANDS...STRONG WINDS AND ISOLATED SEVERE THUNDERSTORMS THROUGH
TONIGHT. THESE STORMS WILL PROGRESS RAPIDLY EASTWARD THROUGH THE
AFTERNOON AND EVENING TO AFFECT THE ATLANTIC COAST. ISOLATED
TORNADOES AND GUSTY WINDS WILL BE THE PRIMARY THREAT FROM THE
STRONGER THUNDERSTORMS.

PLEASE REFER TO THE LATEST HURRICANE LOCAL STATEMENT (HLS) FOR
DETAILS. ALL INTERESTS IN THE REGION SHOULD MONITOR THE PROGRESS OF
ALBERTO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE
EACH AFTERNOON WEDNESDAY THROUGH SUNDAY AS A MOIST TROPICAL
AIRMASS REMAINS ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED
TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MKT

In the hours before

Special weather statement, Jun 13, 2:49 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
349 PM EDT TUE JUN 13 2006

GAZ133-135-132015-
APPLING-JEFF DAVIS-
349 PM EDT TUE JUN 13 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR APPLING AND JEFF
DAVIS COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 415 PM
EDT...

AT 349 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER BAXLEY...MOVING NORTH AT 35 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PINE GROVE...
BAXLEY AND PLANT HATCH THROUGH 415 PM EDT. GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR
HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP
WITH LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE
PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jun 13, 2:50 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
350 PM EDT TUE JUN 13 2006

FLZ033-037-132015-
PUTNAM-ST. JOHNS-
350 PM EDT TUE JUN 13 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PUTNAM AND ST.
JOHNS COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 415 PM
EDT...

AT 350 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTHEAST OF EAST PALATKA...
MOVING NORTHEAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
AREAS AROUND ORANGE MILLS...EAST PALATKA...HASTINGS...SPUDS...
ELKTON...BAKERSVILLE...VILANO BEACH...SAINT AUGUSTINE...SOUTH PONTE
VEDRA BEACH AND GUANA RIVER STATE PARK THROUGH 415 PM EDT. GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jun 13, 3:01 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
401 PM EDT TUE JUN 13 2006

GAZ136-132015-
WAYNE-
401 PM EDT TUE JUN 13 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WAYNE COUNTY FOR
STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 415 PM EDT...

AT 401 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTHEAST OF JESUP...OR 2 MILES
NORTH OF GARDI...MOVING NORTH AT 35 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND JESUP AND DOCTORTOWN THROUGH 415 PM
EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS
STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Local storm report, Jun 13, 3:04 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
404 PM EDT TUE JUN 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TROPICAL STORM   5 W JACKSONVILLE HEIGHT 30.25N 81.87W
06/13/2006                   DUVAL              FL   ASOS

            54 MPH WIND GUST AT CECIL FIELD

&&

HESS
Local storm report, Jun 13, 3:06 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
406 PM EDT TUE JUN 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     TROPICAL STORM   2 W OCEANWAY            30.47N 81.67W
06/13/2006                   DUVAL              FL   ASOS

            44 MPH WIND GUST AT JACKSONVILLE INTERNATIONAL AIRPORT

&&

HESS
Special weather statement, Jun 13, 3:07 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
407 PM EDT TUE JUN 13 2006

GAZ153-154-165-166-132030-
COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN-
407 PM EDT TUE JUN 13 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN AND GLYNN
COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 430 PM EDT...

AT 407 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTHWEST OF DOVER BLUFF...OR 9
MILES EAST OF WOODBINE...MOVING NORTH AT 35 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DOVER BLUFF...BRUNSWICK...
DOCK JUNCTION...EVERETT...COUNTRY CLUB ESTATES AND BOYS ESTATE
THROUGH 430 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG
WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION
WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE
WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Jeff Davis

When
June 13, 3:28 PM EST
Where
Jeff Davis County, Hazelhurst
Reported by
GENERAL PUBLIC
Coordinates
31.806, -82.637 (the zone’s center; the record gives no point)

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515496.